|PEP and WEIGHT LOSS
Jun 1, 2008
I have an important health question. I am a 27 year old female: after having unprotected vaginal intercourse (though my partner didn't ejaculate into me), I had a PEP (since I did not know my partner or whether he was seronegatif/positif). This was mid April. After two weeks, I had the routine check-up to make sure my body was handling the PEP well. Since I had left on vacation, and had forgotten my meds there, the doctor gave me another round of meds to substitute the forgotten ones... the problem is that 2 days later, I had intercourse with this partner again and this time the condom broke.... Once the 4-week PEP treatment was over, since I had medication left, and since I had the broken-condom incidence, I decided myself to extend the treatment for 2 weeks..... but given sudden weight loss, and feeling quite unwell, I decided not to finish (am at day 26 post-second time, so day 40 all in all). A nurse friend told me this was crazy to extend my PEP without medical support. I am really scared to have made a mistake .... So my questions are: - starting my second "risk" (broken condom): I took the PEP for therefore 26 days (but had been taking it for 2 weeks beforehand). Is 26 days still effective (all in all I took 40 days of PEP)? - Could the PEP be causing my weight loss (I take Kaletra nd Truveda), knowing that Kaletra gives me diahrea? - Am I wise to stop this?
Thank you for your answer, I am panicking...
| Response from Dr. Henry
Short term course of HIV drugs for PEP (2-6 weeks) are very rarely associated with persistent weight loss though short term weight loss due to GI side effects can be seen. PEP is not widely used after a sexual exposure unless there is a clearly increased risk for possible HIV exposure. Finding out the HIV status of a partner or getting a partner tested for HIV by a rapid test would be useful to sort out the best situations to use PEP. PEP is most effective if used with 0-2 days after exposure. The proper duration of PEP has not been well worked out and if fairly empiric at this point in time. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Is The Risk Of Blowjob From A Prostitute?
- Ache In Testicles After Getting A Tattoo Worried I Have HIV
- Aching After Kissing Stripper Worried I Have HIV
- Bloody Nose After Sensual Massage Worried I Have HIV
- Dry Mouth After Touching Vaginal Sore Worried I Have HIV
- Fever After Giving Oral Sex What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.